Alert archive / Texas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 487, NWS Fort Worth, TX

August 24, 2011Hunt County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Aug 24, 2011, 4:36 PM CDT for Hunt County, Texas. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 24, 2011, 4:36 PM CDT (21:36 UTC)
Expired
Aug 24, 2011, 5:30 PM CDT
In force
54 min
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon

County Hunt County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 128 km from the middle of the area, began a volume at 21:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 9.6 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2011-08-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 414 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2011-08-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -51 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
414 J/kg
Mixed-layer CIN
-265 J/kg
Mixed-layer LCL
2082 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
-51 m²/s²
0-3 km storm-relative helicity
-5 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

206 
WUUS54 KFWD 242136
SVRFWD
TXC231-242230-
/O.NEW.KFWD.SV.W.0487.110824T2136Z-110824T2230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
436 PM CDT WED AUG 24 2011

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN HUNT COUNTY IN NORTH CENTRAL TEXAS...

* UNTIL 530 PM CDT

* AT 436 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 65 MPH.  THIS STORM WAS LOCATED 7 MILES NORTH OF WEST
  TAWAKONI...AND MOVING SOUTHWEST AT 5 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  QUINLAN AROUND 530 PM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING AND
STAY INSIDE...AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

&&

LAT...LON 3298 9586 3298 9595 3290 9597 3288 9599
      3284 9595 3284 9593 3284 9630 3311 9629
      3311 9586
TIME...MOT...LOC 2136Z 064DEG 4KT 3300 9603

$$


DUNN
3 follow-up statements
477 
WWUS54 KFWD 242153
SVSFWD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
453 PM CDT WED AUG 24 2011

TXC231-242230-
/O.CON.KFWD.SV.W.0487.000000T0000Z-110824T2230Z/
HUNT TX-
453 PM CDT WED AUG 24 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR SOUTHERN HUNT COUNTY...

AT 453 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 
60 MPH.  THIS STORM WAS LOCATED NEAR QUINLAN...MOVING SOUTHWEST AT 
15 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING AND
STAY INSIDE...AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

&&

LAT...LON 3298 9586 3298 9595 3290 9597 3288 9599
      3284 9595 3284 9593 3284 9630 3311 9629
      3311 9586
TIME...MOT...LOC 2153Z 043DEG 13KT 3294 9608

$$


DUNN
672 
WWUS54 KFWD 242208
SVSFWD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
508 PM CDT WED AUG 24 2011

TXC231-242230-
/O.CON.KFWD.SV.W.0487.000000T0000Z-110824T2230Z/
HUNT TX-
508 PM CDT WED AUG 24 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR SOUTHWESTERN HUNT COUNTY...

AT 508 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH.  THIS STORM WAS LOCATED NEAR QUINLAN...MOVING SOUTHWEST AT 15
MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO A STURDY SHELTER UNTIL THE STORM HAS
PASSED.

&&

LAT...LON 3284 9595 3284 9630 3303 9617 3298 9599
      3290 9597 3288 9599 3287 9598
TIME...MOT...LOC 2208Z 043DEG 13KT 3290 9611

$$


DUNN
700 
WWUS54 KFWD 242230
SVSFWD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
530 PM CDT WED AUG 24 2011

TXC231-242240-
/O.EXP.KFWD.SV.W.0487.000000T0000Z-110824T2230Z/
HUNT TX-
530 PM CDT WED AUG 24 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN HUNT COUNTY
EXPIRED AT 530 PM CDT...

AT 530 PM CDT THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING 
WEAKENED AND WAS NO LONGER SEVERE.

LAT...LON 3284 9595 3284 9630 3303 9617 3298 9599
      3290 9597 3288 9599 3287 9598
TIME...MOT...LOC 2208Z 043DEG 13KT 3290 9611

$$


DUNN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 24, 3:03 PM CDT, 1 hour 33 minutes earlier.

Area forecast discussion, Aug 24, 3:03 PM CDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
303 PM CDT WED AUG 24 2011

.DISCUSSION...
THE UPPER HIGH REMAINS PARKED NEAR THE FOUR CORNERS AREA WITH
AN ACTIVE NORTHWEST TO NORTH FLOW REGIME ACROSS OKLAHOMA AND THE
ARKLATEX REGION THIS AFTERNOON. THIS PATTERN WILL CONTINUE FOR THE
NEXT SEVERAL DAYS WITH A COLD FRONT MOVING INTO THE TEXAS RED
RIVER COUNTIES BY THURSDAY EVENING. HAVE PLACED LOW CHANCE POPS
OVER THE EASTERN COUNTIES THURSDAY AFTERNOON AND EVENING WHERE
THE BEST MOISTURE AND LIFT WILL RESIDE ALONG AND AHEAD OF THE
FRONT. THIS FRONT IS EXPECTED TO CONTINUE MOVING SOUTH ACROSS THE
CWA ON FRIDAY. HAVE ADJUST TEMPERATURES TO REFLECT SLIGHT COOLER
HIGHS AND LOWS BEHIND THE FRONT BOTH FRIDAY AND SATURDAY. AS
HURRICANE IRENE MOVES ALONG THE ATLANTIC COAST THIS
WEEKEND...NORTH TEXAS WILL RETURN TO HOT AND DRY WEATHER UNTIL
ANOTHER WEAK FRONT MOVES INTO THE STATE MONDAY. THIS FRONT MAY
PRODUCE SOME RAIN NORTH OF I-20 MONDAY AFTERNOON AND EVENING. WITH
THE UPPER HIGH REMAINING WEST OF NORTH TEXAS THE FIRST OF NEXT
WEEK...SLIGHTLY LOW HEIGHTS ALOFT SHOULD HELP KEEP HIGHS AND LOWS
CLOSER TO NORMALS FOR THIS TIME OF THE YEAR.

AS FOR THE HEAT ADVISORY...HAVE CONTINUED WITH CURRENT CONFIGURATION
THROUGH THURSDAY EVENING. AS FOR FRIDAY...THE ADVISORY MAY NEED TO
BE REWORKED TO REMOVE THE NORTHERN COUNTIES DUE TO SLIGHTLY
COOLER HIGHS AND LOWER DEWPOINTS BEHIND THE FRONT.   75

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  83 107  82 103  78 /  10  10  10   5   5
WACO, TX              81 107  81 105  76 /  10  10  10   5   5
PARIS, TX             79 105  74  99  72 /  20  20  20   5   5
DENTON, TX            80 106  77 101  74 /  10  10  10   5   5
MCKINNEY, TX          80 106  76 101  72 /  10  10  10   5   5
DALLAS, TX            85 107  83 103  79 /  10  10  10   5   5
TERRELL, TX           81 106  79 101  75 /  20  10  10   5   5
CORSICANA, TX         80 107  79 105  76 /  20  10  10   5   5
TEMPLE, TX            78 106  78 107  75 /  10  10  10   5   5
MINERAL WELLS, TX     77 106  77 106  74 /  10  10  10   5   5

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 9 PM CDT THURSDAY FOR TXZ092>095-102>107-
117>123-131>135-144>148-158>162-174-175.

&&

58/75
Hazardous weather outlook, Aug 24, 3:11 PM CDT, 1 hour 25 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
311 PM CDT WED AUG 24 2011

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-251115-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
311 PM CDT WED AUG 24 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...THROUGH TONIGHT.
A HEAT ADVISORY REMAINS IN EFFECT FOR MOST OF NORTH TEXAS.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS EAST OF A DENISON TO
DALLAS TO HEARNE LINE. STRONG GUSTY WINDS...BRIEF HEAVY RAIN AND
CLOUD TO GROUND LIGHTNING WILL BE THE HAZARDS FROM THESE STORMS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
A HEAT ADVISORY REMAINS IN EFFECT FOR MOST OF NORTH TEXAS THROUGH
THURSDAY EVENING.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS EAST OF A DENISON...
CORSICANA...CENTERVILLE LINE THURSDAY.

THERE IS ALSO A SLIGHT CHANCE OF THUNDERSTORMS...ALONG AND NORTH
OF A DECATUR TO SULPHUR SPRINGS LINE MONDAY.

.SPOTTER INFORMATION STATEMENT...
LIMITED SPOTTER ACTIVATION MAY BE REQUESTED THROUGH THIS EVENING
EAST OF A BONHAM TO HEARNE LINE.

In the hours before

Special weather statement, Aug 24, 3:02 PM CDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
302 PM CDT WED AUG 24 2011

TXZ107-242030-
HOPKINS TX-
302 PM CDT WED AUG 24 2011

...SIGNIFICANT WEATHER ADVISORY FOR...
  HOPKINS COUNTY

AT 300 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 25 MILES EAST OF SULPHUR SPRINGS MOVING
SOUTHWEST AT 15 MPH.  A STRONG OUTFLOW BOUNDARY WILL MOVE INTO
HOPKINS COUNTY OVER THE NEXT 15 MINUTES.  GUSTY EAST WINDS TO 45 MPH
ARE LIKELY AS THIS OUTFLOW BOUNDARY MOVES THROUGH.

LAT...LON 3296 9531 3295 9566 3298 9567 3299 9586
      3305 9587 3337 9531 3313 9530 3297 9530
TIME...MOT...LOC 2000Z 180DEG 0KT 3276 9518

DUNN
Special weather statement, Aug 24, 3:27 PM CDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
327 PM CDT WED AUG 24 2011

TXZ107-122-123-242100-
HOPKINS TX-RAINS TX-VAN ZANDT TX-
327 PM CDT WED AUG 24 2011

...SIGNIFICANT WEATHER ADVISORY FOR...
  HOPKINS COUNTY
  RAINS COUNTY
  VAN ZANDT COUNTY

AT 326 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
CLUSTER OF STRONG THUNDERSTORMS FROM MOUNT VERNON TO TYLER.  THESE
STORMS WILL CONTINUE TO MOVE SOUTHWEST AT 20 MPH.  A STRONG OUTFLOW
BOUNDARY IS MOVING WEST AND WILL AFFECT HOPKINS...RAINS...AND VAN
ZANDT COUNTIES OVER THE NEXT HOUR.  WIND GUSTS TO 45 MPH ARE LIKELY
AS THIS OUTFLOW BOUNDARY MOVES THROUGH.

LAT...LON 3295 9566 3273 9564 3269 9559 3248 9560
      3236 9545 3236 9607 3283 9608 3284 9593
      3288 9599 3298 9595 3299 9586 3322 9586
      3330 9575 3330 9568 3336 9559 3337 9531
      3297 9530
TIME...MOT...LOC 2026Z 065DEG 26KT 3303 9536

DUNN
Special weather statement, Aug 24, 3:43 PM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
343 PM CDT WED AUG 24 2011

TXZ135-148-242115-
HENDERSON TX-ANDERSON TX-
343 PM CDT WED AUG 24 2011

...SIGNIFICANT WEATHER ADVISORY FOR...
  ANDERSON COUNTY
  HENDERSON COUNTY

AT 342 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
CLUSTER OF STRONG THUNDERSTORMS FROM NEAR SULPHUR SPRINGS TO TYLER.
THESE STORMS ARE MOVING SOUTHWEST AT 15 MPH BUT A STRONG OUTFLOW
BOUNDARY WILL MOVE INTO ANDERSON AND HENDERSON COUNTIES OVER THE
NEXT HALF HOUR.  WIND GUSTS TO 45 MPH CAN BE EXPECTED AS THIS
OUTFLOW BOUNDARY MOVES THROUGH.

LAT...LON 3160 9527 3150 9573 3163 9572 3165 9575
      3160 9577 3169 9578 3169 9587 3175 9587
      3179 9599 3187 9597 3188 9603 3208 9607
      3217 9618 3220 9616 3235 9646 3236 9545
      3223 9549 3208 9542 3185 9544
TIME...MOT...LOC 2042Z 065DEG 26KT 3252 9534

DUNN
Special weather statement, Aug 24, 4:03 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
403 PM CDT WED AUG 24 2011

TXZ094-095-105>107-123-242130-
DELTA TX-FANNIN TX-HOPKINS TX-HUNT TX-LAMAR TX-RAINS TX-
403 PM CDT WED AUG 24 2011

...SIGNIFICANT WEATHER ADVISORY FOR...
  FANNIN COUNTY
  HUNT COUNTY
  DELTA COUNTY
  HOPKINS COUNTY
  LAMAR COUNTY
  RAINS COUNTY

AT 402 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
CLUSTER OF STRONG THUNDERSTORMS NOW MOVING INTO EASTERN PORTIONS OF
NORTH TEXAS FROM NEAR PARIS TO SOUTH OF SULPHUR SPRINGS.  A STRONG
OUTFLOW BOUNDARY IS MOVING WEST AND WILL PRODUCE STRONG WINDS GUSTS
TO NEAR 50 MPH.  IN ADDITION...VERY HEAVY RAINFALL AND FREQUENT
LIGHTNING WILL ACCOMPANY THESE STORMS.

LAT...LON 3389 9554 3388 9531 3297 9531 3295 9565
      3271 9566 3284 9593 3284 9630 3335 9629
      3335 9639 3372 9638 3370 9633 3378 9627
      3376 9619 3384 9614 3384 9601 3388 9593
      3384 9577 3390 9575 3389 9569 3394 9559
TIME...MOT...LOC 2102Z 065DEG 26KT 3251 9545

DUNN
Special weather statement, Aug 24, 4:19 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
419 PM CDT WED AUG 24 2011

TXZ135-148-242145-
HENDERSON TX-ANDERSON TX-
419 PM CDT WED AUG 24 2011

...SIGNIFICANT WEATHER ADVISORY FOR...
  ANDERSON COUNTY
  HENDERSON COUNTY

AT 419 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
CLUSTER OF STRONG THUNDERSTORMS EXTENDING FROM NEAR PARIS TO
PALESTINE.  A STRONG OUTFLOW BOUNDARY WILL CONTINUE TO MOVE THROUGH
ANDERSON AND HENDERSON COUNTIES.  WIND GUSTS TO 50 MPH CAN BE
EXPECTED ALONG THIS BOUNDARY.  ADDITIONAL THUNDERSTORM DEVELOPMENT
IS EXPECTED THROUGH THIS EVENING.

LAT...LON 3160 9527 3150 9573 3163 9572 3165 9575
      3160 9577 3169 9578 3169 9587 3175 9587
      3179 9599 3187 9597 3188 9603 3208 9607
      3217 9618 3220 9616 3235 9646 3236 9545
      3223 9548 3208 9542 3185 9544
TIME...MOT...LOC 2119Z 358DEG 6KT 3242 9547

DUNN

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 23, 7:35 PM CDTSpecial Weather StatementFWDLamar25 min
Aug 23, 8:02 PM CDTSpecial Weather StatementFWDRains28 min
Aug 24, 3:02 PM CDTSpecial Weather StatementFWDHopkins28 min
Aug 24, 3:27 PM CDTSpecial Weather StatementFWDHopkins, Rains, Van Zandt33 min
Aug 24, 3:43 PM CDTSpecial Weather StatementFWDAnderson, Henderson32 min
Aug 24, 4:03 PM CDTSpecial Weather StatementFWDDelta, Fannin, Hopkins, Hunt, Lamar, Rains27 min
Aug 24, 4:14 PM CDTSevere Thunderstorm WarningFWDRains, Van Zandt61 min
Aug 24, 4:19 PM CDTSpecial Weather StatementFWDAnderson, Henderson26 min
Aug 24, 5:07 PM CDTSpecial Weather StatementFWDKaufman23 min
Aug 24, 5:29 PM CDTSpecial Weather StatementFWDKaufman31 min
Aug 24, 5:50 PM CDTSpecial Weather StatementFWDCollin, Dallas, Denton, Ellis, Grayson, Hill and 5 more40 min
Aug 24, 6:30 PM CDTSpecial Weather StatementFWDCooke, Dallas, Denton, Ellis, Falls, Grayson and 7 more30 min
Aug 24, 6:57 PM CDTSpecial Weather StatementFWDBosque, Cooke, Falls, Hood, McLennan, Milam and 4 more63 min

Nearby

Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.